Displaying similar documents to “Lifting of homeomorphisms to branched coverings of a disk”

Involutions of 3-dimensional handlebodies

Andrea Pantaleoni, Riccardo Piergallini (2011)

Fundamenta Mathematicae

Similarity:

We study the orientation preserving involutions of the orientable 3-dimensional handlebody H g , for any genus g. A complete classification of such involutions is given in terms of their fixed points.

Non-standard automorphisms of branched coverings of a disk and a sphere

Bronisław Wajnryb, Agnieszka Wiśniowska-Wajnryb (2012)

Fundamenta Mathematicae

Similarity:

Let Y be a closed 2-dimensional disk or a 2-sphere. We consider a simple, d-sheeted branched covering π: X → Y. We fix a base point A₀ in Y (A₀ ∈ ∂Y if Y is a disk). We consider the homeomorphisms h of Y which fix ∂Y pointwise and lift to homeomorphisms ϕ of X-the automorphisms of π. We prove that if Y is a sphere then every such ϕ is isotopic by a fiber-preserving isotopy to an automorphism which fixes the fiber π - 1 ( A ) pointwise. If Y is a disk, we describe explicitly a small set of automorphisms...

Erratum to the paper "On the disc theorem" (Ann. Polon. Math. 55 (1991), 1-10)

Cabiria Andreian Cazacu (1992)

Annales Polonici Mathematici

Similarity:

Due to a technical error, part of a sentence was omitted on the top of page 8. The first line should read: “where f p k , p = a l or b l , means the number of folds of the covering ( δ k ' ' , T | , Δ l ' ' ) ending at p, i.e. covering a neighbourhood of p in a l b l without covering p itself”.

On Ponomarev-Systems

Ying Ge, Lin Shou (2007)

Bollettino dell'Unione Matematica Italiana

Similarity:

In this paper the relations of mappings and families of subsets are investigated in Ponomarev-systems, and the following results are obtained. (1) f is a sequence-covering (resp. 1-sequence-covering) mapping iff 𝒫 is a csf -network (resp. snf -network) of X for a Ponomarev-system ( f , M , X , 𝒫 ) ; (2) f is a sequence-covering (resp. 1-sequence-covering) mapping iff every 𝒫 n is a cs-cover (resp. wsn-cover) of X for a Ponomarev-system ( f , M , X , { 𝒫 n } ) . As applications of these results, some relations between sequence-covering...

Effective decomposition of σ-continuous Borel functions

Gabriel Debs (2014)

Fundamenta Mathematicae

Similarity:

We prove that if a Δ¹₁ function f with Σ¹₁ domain X is σ-continuous then one can find a Δ¹₁ covering ( A ) n ω of X such that f | A is continuous for all n. This is an effective version of a recent result by Pawlikowski and Sabok, generalizing an earlier result of Solecki.

On star covering properties related to countable compactness and pseudocompactness

Marcelo D. Passos, Heides L. Santana, Samuel G. da Silva (2017)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

We prove a number of results on star covering properties which may be regarded as either generalizations or specializations of topological properties related to the ones mentioned in the title of the paper. For instance, we give a new, entirely combinatorial proof of the fact that Ψ -spaces constructed from infinite almost disjoint families are not star-compact. By going a little further we conclude that if X is a star-compact space within a certain class, then X is neither first countable...

On the complexity of braids

Ivan Dynnikov, Bert Wiest (2007)

Journal of the European Mathematical Society

Similarity:

We define a measure of “complexity” of a braid which is natural with respect to both an algebraic and a geometric point of view. Algebraically, we modify the standard notion of the length of a braid by introducing generators i j , which are Garside-like half-twists involving strings i through j , and by counting powered generators Δ i j k as log ( | k | + 1 ) instead of simply | k | . The geometrical complexity is some natural measure of the amount of distortion of the n times punctured disk caused by a homeomorphism....

On covering and quasi-unsplit families of curves

Laurent Bonavero, Cinzia Casagrande, Stéphane Druel (2007)

Journal of the European Mathematical Society

Similarity:

Given a covering family V of effective 1-cycles on a complex projective variety X , we find conditions allowing one to construct a geometric quotient q : X Y , with q regular on the whole of X , such that every fiber of q is an equivalence class for the equivalence relation naturally defined by V . Among other results, we show that on a normal and -factorial projective variety X with canonical singularities and dim X 4 , every covering and quasi-unsplit family V of rational curves generates a geometric...

Connected Components of Hurwitz Spaces of Coverings with One Special Fiber and Monodromy Groups Contained in a Weyl Group of Type B d

Francesca Vetro (2008)

Bollettino dell'Unione Matematica Italiana

Similarity:

Let X , X , Y be smooth projective complex curves with Y curve of genus 1 . Let d be an integer 3 , let e ¯ = ( e 1 , , e r ) be a partition of d and let | e | = i = 1 r ( e i - 1 ) . Let X 𝜋 X 𝑓 Y be a sequence of coverings where π is a degree 2 branched covering and f is a degree d covering, with monodromy group S d , branched in n 2 + 1 points, one of which is special point c whose local monodromy has cycle type given by e ¯ . Moreover the branch locus of the covering π is contained in f - 1 ( c ) . In this paper we prove the irreducibility...

Combinatorics of open covers (VII): Groupability

Ljubiša D. R. Kočinac, Marion Scheepers (2003)

Fundamenta Mathematicae

Similarity:

We use Ramseyan partition relations to characterize: ∙ the classical covering property of Hurewicz; ∙ the covering property of Gerlits and Nagy; ∙ the combinatorial cardinal numbers and add(ℳ ). Let X be a T 31 / 2 -space. In [9] we showed that C p ( X ) has countable strong fan tightness as well as the Reznichenko property if, and only if, all finite powers of X have the Gerlits-Nagy covering property. Now we show that the following are equivalent: 1. C p ( X ) has countable fan tightness and the Reznichenko...

Universal acyclic resolutions for arbitrary coefficient groups

Michael Levin (2003)

Fundamenta Mathematicae

Similarity:

We prove that for every compactum X and every integer n ≥ 2 there are a compactum Z of dimension ≤ n+1 and a surjective U V n - 1 -map r: Z → X such that for every abelian group G and every integer k ≥ 2 such that d i m G X k n we have d i m G Z k and r is G-acyclic.

The covering semigroup of invariant control systems on Lie groups

Víctor Ayala, Eyüp Kizil (2016)

Kybernetika

Similarity:

It is well known that the class of invariant control systems is really relevant both from theoretical and practical point of view. This work was an attempt to connect an invariant systems on a Lie group G with its covering space. Furthermore, to obtain algebraic properties of this set. Let G be a Lie group with identity e and Σ 𝔤 a cone in the Lie algebra 𝔤 of G that satisfies the Lie algebra rank condition. We use a formalism developed by Sussmann, to obtain an algebraic structure on...

Irreducibility of Hurwitz Spaces of Coverings with Monodromy Groups Weyl Groups of Type W ( B d )

Francesca Vetro (2007)

Bollettino dell'Unione Matematica Italiana

Similarity:

Let Y be a smooth, connected, projective complex curve of genus > = 0. Biggers and Fried proved the irreducibility of the Hurwitz spaces which parametrize coverings of P 1 whose monodromy group is a Weyl of type W ( B d ) . Here we prove the irreducibility of Hurwitz spaces that parametrize coverings of Y with monodromy group a Weyl group of type W ( B d ) .

Results related to Huppert’s ρ - σ conjecture

Xia Xu, Yong Yang (2023)

Czechoslovak Mathematical Journal

Similarity:

We improve a few results related to Huppert’s ρ - σ conjecture. We also generalize a result about the covering number of character degrees to arbitrary finite groups.

On malnormal peripheral subgroups of the fundamental group of a 3 -manifold

Pierre de la Harpe, Claude Weber (2014)

Confluentes Mathematici

Similarity:

Let K be a non-trivial knot in the 3 -sphere, E K its exterior, G K = π 1 ( E K ) its group, and P K = π 1 ( E K ) G K its peripheral subgroup. We show that P K is malnormal in G K , namely that g P K g - 1 P K = { e } for any g G K with g P K , unless K is in one of the following three classes: torus knots, cable knots, and composite knots; these are exactly the classes for which there exist annuli in E K attached to T K which are not boundary parallel (Theorem 1 and Corollary 2). More generally, we characterise malnormal peripheral subgroups in the fundamental...

On quotients of the space of orderings of the field ℚ(x)

Paweł Gładki, Bill Jacob (2016)

Banach Center Publications

Similarity:

In this paper we present a method of obtaining new examples of spaces of orderings by considering quotient structures of the space of orderings ( X ( x ) , G ( x ) ) - it is, in general, nontrivial to determine whether, for a subgroup G G ( x ) the derived quotient structure ( X ( x ) | G , G ) is a space of orderings, and we provide some insights into this problem. In particular, we show that if a quotient structure arising from a subgroup of index 2 is a space of orderings, then it necessarily is a profinite one.

Linear combinations of partitions of unity with restricted supports

Christian Richter (2002)

Studia Mathematica

Similarity:

Given a locally finite open covering of a normal space X and a Hausdorff topological vector space E, we characterize all continuous functions f: X → E which admit a representation f = C a C φ C with a C E and a partition of unity φ C : C subordinate to . As an application, we determine the class of all functions f ∈ C(||) on the underlying space || of a Euclidean complex such that, for each polytope P ∈ , the restriction f | P attains its extrema at vertices of P. Finally, a class of extremal functions on the...

Covering Property Axiom C P A c u b e and its consequences

Krzysztof Ciesielski, Janusz Pawlikowski (2003)

Fundamenta Mathematicae

Similarity:

We formulate a Covering Property Axiom C P A c u b e , which holds in the iterated perfect set model, and show that it implies easily the following facts. (a) For every S ⊂ ℝ of cardinality continuum there exists a uniformly continuous function g: ℝ → ℝ with g[S] = [0,1]. (b) If S ⊂ ℝ is either perfectly meager or universally null then S has cardinality less than . (c) cof() = ω₁ < , i.e., the cofinality of the measure ideal is ω₁. (d) For every uniformly bounded sequence f n < ω of Borel functions...

On surfaces with p 𝑔 = q = 1 and non-ruled bicanonical involution

Carlos Rito (2007)

Annali della Scuola Normale Superiore di Pisa - Classe di Scienze

Similarity:

This paper classifies surfaces S of general type with p g = q = 1 having an involution i such that S / i has non-negative Kodaira dimension and that the bicanonical map of S factors through the double cover induced by i . It is shown that S / i is regular and either: a) the Albanese fibration of S is of genus 2 or b) S has no genus 2 fibration and S / i is birational to a K 3 surface. For case a) a list of possibilities and examples are given. An example for case b) with K 2 = 6 is also constructed.

The signature package on Witt spaces

Pierre Albin, Éric Leichtnam, Rafe Mazzeo, Paolo Piazza (2012)

Annales scientifiques de l'École Normale Supérieure

Similarity:

In this paper we prove a variety of results about the signature operator on Witt spaces. First, we give a parametrix construction for the signature operator on any compact, oriented, stratified pseudomanifold X which satisfies the Witt condition. This construction, which is inductive over the ‘depth’ of the singularity, is then used to show that the signature operator is essentially self-adjoint and has discrete spectrum of finite multiplicity, so that its index—the analytic signature...

Finite groups whose all proper subgroups are 𝒞 -groups

Pengfei Guo, Jianjun Liu (2018)

Czechoslovak Mathematical Journal

Similarity:

A group G is said to be a 𝒞 -group if for every divisor d of the order of G , there exists a subgroup H of G of order d such that H is normal or abnormal in G . We give a complete classification of those groups which are not 𝒞 -groups but all of whose proper subgroups are 𝒞 -groups.